Texas, 2006

Flash Flood in Texas, July 27, 2006

July 27, 2006 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 9:04 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 27, 9:04 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT THU JUL 27 2006

.UPDATE...
LATEST WATER VAPOR LOOP SHOWS THE UPPER LOW LIFTING NNE THROUGH NE
TX THIS MORNING. THIS LOW IS EXPECTED TO TRANSLATE TO CENTRAL AR
THIS AFTN. RAINFALL AMOUNTS HAVE BEEN IN THE 4 TO 6 INCH RANGE
ACROSS EAST ANGELINA/SAN AUGUSTINE/NACOGDOCHES/SHELBY COUNTIES IN
EAST TEXAS WITH 4 TO 5 INCHES OVER CASS/MARION/UPSHUR COUNTIES
FURTHER NORTH. ELSEWHERE 3 TO 4 INCHES WAS INDICATED OVER DESOTO/CADDO/BOSSIER
PARISHES. LIGHTER AMOUNTS OF 1 TO 2 INCHES WAS MORE WIDESPREAD
ACROSS THE ARKLATEX. EXPECT AMOUNTS OF 1 TO 2 INCHES ALONG THE
TRACK OF THE UPPER LOW OVER CASS/BOWIE COUNTIES OF EAST TX THE
REST OF THIS MORNING. A FFEW HAS BEEN ISSUED FOR CASS COUNTY AND
WILL CONTINUE TO MONITOR THESE AREAS AS RAINFALL HAS ALREADY BEEN
HIGH DURING THE MORNING HOURS. WILL UPDATE THE GRIDS TO LOWER POPS
FOR TX/LA THIS AFTN PER CURRENT RADAR TRENDS THAT INDICATES THE
RAIN MOVING OUT FASTER THAN ANTICIPATED. TEMPS LOOK GOOD SO NO
CHANGES PLANNED FOR THIS PART OF THE FCST.

&&

.PREV DISCUSSION... (ISSUED 526 AM CDT THU JUL 27 2006)

DISCUSSION...
EARLY THIS MORNING UPPER LOW SPINNING OVER EAST TX AND ALONG WITH
SURFACE HIGH PRESSURE IN THE GULF IS PROVIDING DEEP AND TROPICAL
MOISTURE AND SHOWERS AND ISOLATED THUNDERSTORMS TO THE FOUR STATE
REGION. THIS LOW WAS BETWEEN HIGH PRESSURE RIDGE OVER THE WEST AND
AND ANOTHER OVER THE EASTERN GULF AND SOUTHEAST STATES. THE LOW
WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA TODAY AND TONIGHT...THEN ACROSS THE NORTHERN
SECTIONS ON FRIDAY AS IT PHASES WITH BROAD TROUGH OVER THE CENTRAL
AND NE STATES. THE UPPER RIDGE IN THE GULF BUILDS WEST AND THE TWO
HIGH PRESSURE SYSTEMS REFORM INTO A LARGE SYSTEM THAT WILL COVER
MUCH OF THE CENTRAL AND SOUTHERN SECTIONS OF THE COUNTRY. HOWEVER
WEAK DISTURBANCES WILL ROTATE AROUND THE NORTHERN AND NORTHEAST
PERIPHERY OF THE BUILDING HIGH AND PROVIDE THE NORTHEAST ZONES
WITH THE BETTER CHANCES OF RAIN THROUGH SATURDAY. INTO EARLY WEEK
AROUND THE EASTERN EDGE OF THE UPPER RIDGE...DISTURBANCES WILL
PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY OF
NEXT WEEK THE UPPER RIDGE STARTS TO BREAK DOWN WITH THE FOUR STATE
REGION IN A WEAKNESS WITH A DEEPENING TROUGH DROPPING SOUTH INTO
THE CENTRAL SECTIONS OF THE COUNTRY SENDING ANOTHER SIGNIFICANT
CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. HEAVY RAINFALL
WILL BE LIKELY FOR THE EAST TEXAS AND NORTH WEST...AND SOUTHWEST
ARKANSAS ZONES TODAY AND INTO SOUTHWEST ARKANSAS TONIGHT. WITH
RAINFALL RATES APPROACHING ONE TO NEAR TWO INCHES PER HOUR IN SOME
LOCATIONS...PONDING OF WATER IN STREETS...LOW LYING...AND POOR
DRAINAGE AREAS WILL BE POSSIBLE TODAY AND INTO TONIGHT. SOME LOCATIONS
MAY SEE ONE TO THREE INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS
TO FOUR INCHES. EARLY MORNING TRAVELERS SHOULD REMAIN ALERT TO
HEAVY RAINFALL AND AVOID ANY AREAS OF HIGH WATER THAT DEVELOPS.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02
Hazardous weather outlook, Jul 27, 5:12 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT THU JUL 27 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
612 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
SPREAD OVER NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND INTO
SOUTHWEST ARKANSAS...PRODUCING VERY HEAVY RAINFALL AT TIMES.
RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO THREE INCHES WITH
ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES. THIS WILL RESULT
IN PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE
AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID ACCUMULATION.
HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN
CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA
...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH
LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START
TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY
ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO
LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT DUE TO THUNDERSTORMS
...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD DURING HEAVY
RAINFALL.

06

In the hours before

Local storm report, Jul 27, 10:17 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      HUGHES SPRINGS          33.00N 94.63W
07/27/2006                   CASS               TX   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS WITH HIGH WATER OVER THEM. A FEW
            COUNTY ROADS NEAR HUGHES SPRINGS WERE CLOSED DUE TO THE
            HIGH WATER.

&&

22

The radar

The Shreveport radar (KSHV), 123 km away, was scanning. The volume nearest the first event began at 16:55 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bowie

When
July 27, 10:53 AM CST to 2:00 PM CST
Where
Bowie County, 1 mi W of Texarkana
Reported by
LAW ENFORCEMENT
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Numerous city streets were flooded and some had the be closed near Potomac and 40th Street.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511900.